Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Loss of hearing and worsening of allergies after getting flu shot. Reaction? On prednisone

I received a flu shot ( heavy dose for my age 72) on October 12, 2012, within a few days my allergies got worse, heavy draining of my head and then began to experience loss of hearing in both ears. Had a steroid shot on Monday, Oct 22 and a second shot on Friday , Oct 26. I have now taken for two days prednisone 10 mg tablet. As of today my hearing is still blocked and I can barely hear. My doctor also flushed my ears on Oct. 26. Can a flu shot cause this type reaction or do you think that there my be other reasons and that I should see a specialist not just go back to my internist. Thank you,
Asked On : Sun, 4 Nov 2012
Answers:  1 Views:  206
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Allergist and Immunologist 's  Response
You can have a reaction to the influenza vaccine and as there are many excipients in the vaccines, it is best that you see a specialist and explain the reaction you had.
People with severe egg allergy react to the flu jab as the virus is cultured in egg and studies using vaccines from different manufacturers show significant variation in the ovalbumin content in them.
Try and taper the prednisolone over the next few weeks and stop and start on antihistamines now.
The exact brand and leaflet together with the list of excipients will be required when you see your Allergist.
Answered: Tue, 6 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor